Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Shoulder pain, taking vicodin - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Bones, Muscles and Joints
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Doctor :   hi
User :   hello
Doctor :  
User :   cool, a few questions for you
Doctor :   hi
Doctor :   ok
Doctor :   Please proceed with your query
User :   i am prescribed vicodin 5mg for my shoulder, only to be taken twice daily (i am 22) and have been on them for 1 year now
User :   but recently, the past month or two i have found myself taking many more than that, probably up to 30mg per day
Doctor :   let me read your query
User :   have been experiencing muscle twitches and also shortness of breath
Doctor :   the over use of vicodin can cause side effects as well

Doctor :   shortness of breath is not due to vicodin, but twitching is

User :   i see, yes it is very annoying
User :   it also comes at random places in my body (for instance for 1 week it will come in my arm)
User :   for another week it will come on my leg
Doctor :   i suggest you to stop vicodin, and take tylenol (plain ) for severe pain
User :   is there any danger in coming off of the drug "cold-turkey" ?
Doctor :   not as such

User :   also, is it normal for vicodin to cause panic attacks? i have been having health-related paranoia recently
Doctor :   you may feel that you may have the need to take it again due to dependance
Doctor :   but not any other reactions , etc
Doctor :   no , it does not
User :   ok good
User :   hello?
Doctor :   you there ?
User :   sorry, i was disconnect :)
Doctor :   ok
Doctor :   So do you have any more query ?
User :   anyway, i hope i am ok, i also have a hernia in my abdomen
Doctor :   ok

Doctor :   and how long have you had this ?
User :   for over 2 years (i believe)
Doctor :   so you have shown this to your physician?
User :   not yet, i will when i come back from vacation
User :   doctor, i feel as if i am abusing the drug vicodin because it gives me a motivational feeling, do you know of any way to increase motivational feelings through natural ways/medication? i had ADHD and it is very difficult for me to stay focused (i am a computer programmer)
User :   i used to be on a drug called adderall, but now it gives me panic attacks when i take it
Doctor :   I understand
User :   so i stopped taking it, and think what i did is just replaced it with vicodin
Doctor :   abuse of prescription meds have its side effects
Doctor :   you can do meditation, breathing excercises, etc to over come the urge for these meds
Doctor :   regular workout at the gym is also a way to counter stress at work and life issues
User :   understood, and what do you think about improving motivation/concentration?
Doctor :   meditation and breathing excersies, will give you control over your mind and help you control your thought process as well
Doctor :   sit in a quiet room or in a open park, etc and just feel your breath, without bringing any other thoughts in your mind
Doctor :   the inner calm and the solace will help you to feel yourself controllng your mind
User :   how long must you goto medical school
Doctor :   6 years ? Why do you ask
User :   here in the us it is almost common practice to abuse "study drugs" such as adderall
User :   to get by in high-pressure school, such as medical school
Doctor :   i do know that

User :   i would love to start meditation instead in its place, if it will work truly
Doctor :   i have been in the states for some time and have known friends who have misused adderall
User :   it is very sad, because once you use it it is difficult to concentrate afterwards, even later on, without it
Doctor :   yes that is very true ,
Doctor :   as adderall increases the hormones in the body, that helps u concentrate
Doctor :   once the effect is gone, the body feels it difficult to concentrate without it
Doctor :   as it gets addicted to it
User :   is it possible to get back to a proper level, as if with vicodin
User :   since vicodin affects the domamine centers of the brain, it affects the reward-center
Doctor :   yes
Doctor :   definitely
User :   i think this is whats helping me to concentrate and get projects on the computer done more easily
User :   i would just like to be natural level, where i do things because i feel as though they are rewarding
User :   not as if i need a drug to tell me it is a rewarding thing to do
Doctor :   i understand

User :   do you know any advice for curing panic attacks?
User :   i do not sleep much, i think i should start by sleeping 8 hrs per night
User :   but anything else?
Doctor :   breath in a bag for 5 -6 minutes

Doctor :   when you have the attack
User :   ok, can do that
Doctor :   this technique will help you better
Doctor :   as the high CO2 , WILL help control the symptoms
User :   i have to focus on personal health, i frequently stay up for 2 days at a time, i have repetitive strain injury in my shoulder from too much computer use, i rarely excersize and pay no attention to what i eat, some days almost eating nothing at all
User :   also i have back spasms, if i lay down after being up for too long it feels as if the bed is shaking under me
Doctor :   that will cause severe stress & bad effects on your health

User :   i am only 22, and already all of these problems
User :   to top it all off i have an ingrown toe nail!
Doctor :   i understand
User :   (lol)
Doctor :   ok
User :   what do you suggest i do, give me strict advice and i will follow
Doctor :   stop vicodin

Doctor :   have good sleep daily
Doctor :   eat nourishing foood daily
Doctor :   join a gym and workout daily for 30 min to 1 hr
Doctor :   change diet habits - avoid junk food & enjoy whole fresh foods
Doctor :   instead
Doctor :   adopt good lifestyles
Doctor :   I hope you are following my comments
User :   i am
User :   also, do you meditate as well?
Doctor :   Are u there?
Doctor :   ok
Doctor :   yes
Doctor :   30 min a day
Doctor :   inspite of having a busy schedule
Doctor :   its all about time management
Doctor :   and will power
User :   do you meditate in the mornings or at night?
Doctor :   usually morning
Doctor :   but it can be done any time anywhere
Doctor :   even at work, just close your eyes for a few minutes and breath deeply and you will feel refreshed again
Doctor :   breath in for 5 - 10 sec, and breath out slowly and repeat this for 10 cycles and feel the difference after you have done this.
User :   i will now
Doctor :   good
Doctor :   relax and sit calm and follow these breathing excercises ,
User :   it is nice
Doctor :   hmmm
User :   i will do this when i feel as though i cannot concentrate without drugs
User :   i will honestly give it a try
User :   tomorrow i will take no drugs
Doctor :   i hope so
Doctor :   good thats a start
User :   :)
User :   i will also meditate when i wakeup (i am just going to bed now at 12:AM, to give you an idea of my sleep schedule)
Doctor :   when ever you feel tired follow this , and you will feel good instantly
User :   it is nice, i could have done over 10 cyclones.
Doctor :   any where, any time, any no of time - YOU can do this
User :   does it also help you to relax/fall asleep?
Doctor :   definitely
Doctor :   you can do this even lying down
Doctor :   there is no specific posture needed for this
User :   ok, i promise you personally, no drugs tomorrow. only meditation and for now, sleep
Doctor :   even standing, sitting , lying down,
User :   thank you for all of your help.
Doctor :   very good
Doctor :   you are welcome
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor